I have a question for any docotors/medical personnel:
I use an Animas One Touch Ping insulin pump. About once every week or two, I have a day of unexplained high blood glucose (250-450 range). I am very careful to accurately count carbs and dose accordingly, but sometimes my BG just keeps creeping up and up despite 2, 3, or 4 doses beyond what's needed to cover a meal. This also often happens 4-8 hours after a meal, so I can't blame it on anything I've eaten.
I have my occlusion sensitivity set to High, and so far have never received an occlusion warning. I understand that air bubbles in the tubing or in the cartridge might be the cause of my problems. However, I hesitate to remove the cartridge because I don't want to go through the whole rewind/reload business, and I find it very hard to see into the plastic tubing.
So, I am wondering if it would be harmful to ME or to my (Novolog) INSULIN to add a drop of food coloring when I fill my next cartridge. That way, it would be much easier to see any air bubbles. Does anyone know if this is safe? Thanks.